Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 369, NWS Nashville, TN

November 3, 20126 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 3, 2012, 4:16 PM CDT for 6 counties in Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 4:16 PM CDT (21:16 UTC)
Expired
Nov 3, 2012, 5:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1982 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS54 KOHX 032116
SVROHX
TNC005-043-083-085-125-161-032200-
/O.NEW.KOHX.SV.W.0369.121103T2116Z-121103T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
416 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN BENTON COUNTY IN MIDDLE TENNESSEE...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...
  NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 414 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  TENNESSEE RIDGE...MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TENNESSEE RIDGE...
  ERIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3644 8742 3614 8738 3609 8793 3629 8799
TIME...MOT...LOC 2116Z 257DEG 23KT 3623 8783

$$

FORECASTER:13
1 follow-up statement
244 
WWUS54 KOHX 032135
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
435 PM CDT SAT NOV 3 2012

TNC005-032145-
/O.CAN.KOHX.SV.W.0369.000000T0000Z-121103T2200Z/
BENTON TN-
435 PM CDT SAT NOV 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
NORTHEASTERN BENTON COUNTY. 

LAT...LON 3614 8738 3609 8793 3633 8774 3637 8762
      3637 8760 3638 8759 3644 8742
TIME...MOT...LOC 2135Z 271DEG 31KT 3636 8748 3614 8776

$$

TNC043-083-085-125-032200-
/O.CON.KOHX.SV.W.0369.000000T0000Z-121103T2200Z/
DICKSON TN-HOUSTON TN-HUMPHREYS TN-MONTGOMERY TN-
435 PM CDT SAT NOV 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY...NORTHERN HUMPHREYS...EASTERN HOUSTON AND NORTHWESTERN
DICKSON COUNTIES UNTIL 500 PM CDT...

AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF ERIN TO
WAVERLY...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  SLAYDEN AND VANLEER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3614 8738 3609 8793 3633 8774 3637 8762
      3637 8760 3638 8759 3644 8742
TIME...MOT...LOC 2135Z 271DEG 31KT 3636 8748 3614 8776

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 1:27 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 3, 1:27 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
127 PM CDT SAT NOV 3 2012

.DISCUSSION...
SURFACE LOW CENTERED OVER BOOTHEEL OF MISSOURI AT 18Z WILL WORK
EASTWARD DURING THE AFTERNOON AND CROSS TENNESSEE FROM WEST TO
EAST TONIGHT. MUCH WARMER AIR WILL PULL NORTHWARD INTO CENTRAL KY
AHEAD OF THE LOW WITH TEMPS NEAR 80 ALONG THE ALABAMA BORDER BY
21Z THIS AFTERNOON. CU LINE FORMING AT EARLY AFTERNOON FROM CAIRO
ILLINOIS DOWN THROUGH BOOTHEEL OF MISSOURI INTO CENTRAL ARKANSAS.
EXPECT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
ALONG THIS LINE AS SURFACE LOW TRACKS EASTWARD CLOSE TO THE
TENNESSEE/KENTUCKY BORDER WITH A NARROW BAND OF CONVECTION FROM
LOW CENTER SOUTHWESTWARD AS IT PROGRESSES. EXPECT THIS ACTIVITY TO
ENTER WESTERN AREAS OF MIDDLE TENNESSEE AROUND 21Z TO 22Z AND THEN
WORK EASTWARD INTO THE NASHVILLE AREA AROUND 23Z AND ONTO THE
PLATEAU BY 01Z TO 02Z. SOME UNCERTAINITY EXISTS IN TIMING SINCE
SHOWERS HAVE YET TO FORM. LOOKS LIKE THERE WILL BE ENOUGH
INSTABILITY FOR ISOLATED THUNDERSTORMS LATE AFTERNOON AND INTO THE
EARLY EVENING. SURFACE LOW SHIFTS INTO THE CAROLINAS AFTER
MIDNIGHT ENDING THE CHANCE OF RAIN IN THE MID STATE. SUNDAY WILL
BE DRY WITH HIGHS IN THE 50S.

UPPER TROUGH WILL DOMINATE THE PATTERN OVER THE EASTERN US UNTIL
ABOUT THURSDAY OF NEXT WEEK. THIS MEANS TEMPS WILL AVERAGE BELOW
NORMAL DURING THAT PERIOD. ON MONDAY A SHORT WAVE DIVES SOUTHEAST
FROM THE HIGH PLAINS CARVING OUT THE UPPER TROUGH EVEN DEEPER
WHILE BRINGING A CHANCE FOR SHOWERS MONDAY AFTERNOON TO WESTERN
MIDDLE TENNESSEE AND TO ALL OF THE MID STATE MONDAY NIGHT AS THE SHORT
WAVE SWINGS ACROSS THE TENNESSEE VALLEY. I THINK QPF AMOUNTS ON
AVERAGE WILL BE LIGHT ON THE ORDER OF < 0.05 INCH WITH THIS SYSTEM.
A FEW SHOWERS COULD LINGER EASTERN AREAS/PLATEAU FIRST HALF OF
TUESDAY.

ON THURSDAY A PATTERN CHANGE TAKES PLACE AS A BROAD UPPER RIDGE
BUILDS ACROSS CENTRAL US INCLUDING THE OHIO AND TENNESSEE VALLEYS.
THIS WILL MEAN WARMER TEMPS FOR THE MID STATE LATTER PART OF NEXT
WEEK AND INTO THE WEEKEND. ON THE HORIZON THERE IS A DEEP UPPER
TROUGH OUT WEST IN THE COMPUTER MODELS AT 180 HOURS THAT COULD BRING A
ROUND OF RAIN TO THE MID STATE AS IT PULLS EAST.

AS FOR TEMPS I STAYED CLOSE TO MOS WITH ONLY A FEW TWEAKS.

BOYD

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      45  57  35  57 /  40  05   0  10
CLARKSVILLE    38  55  33  54 /  40  05  05  20
CROSSVILLE     43  55  32  53 /  50  10  05  05
COLUMBIA       46  60  35  59 /  40  05   0  10
LAWRENCEBURG   46  62  35  60 /  40  10   0  10
WAVERLY        41  57  34  56 /  40  05  05  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Nov 3, 5:10 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT SAT NOV 3 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 4:39 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson36 min
Nov 3, 4:43 PM CDTSevere Thunderstorm WarningOHXBenton, Cheatham, Dickson, Hickman, Houston, Humphreys and 1 more47 min
Nov 3, 5:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale25 min
Nov 3, 5:14 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Hickman, Maury, Perry and 2 more61 min
Nov 3, 5:21 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson24 min
Nov 3, 5:45 PM CDTSpecial Weather StatementOHXMacon, Trousdale30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.